Horrible ER Experience

Yesterday was kind of hellish. My migraines were worsening and I had already reached my limit of medicine I’m supposed to take in a week for them, so I ended up going to the ER. There they gave me what they call the “migraine cocktail”, which includes Toradol, Benedryl, and a nausea medicine.

Unfortunately, I had a horrible reaction to the Benedryl. It is really weird because I take it all the time at home, but I guess the IV version doesn’t agree with me. As soon as they started giving it to me, I could already feel chest pain around my heart area and the room started spinning, but figured it was just my anxiety. However, within a few minutes, my resting heart rate had jumped from below 100 to over 165!

I felt like I was dying. It was a horrible feeling. My body was trying to throw up the offending agent, but of course it couldn’t, as it was administered by IV. It was at least a half hour to an hour before I didn’t feel like screaming and stopped thrashing around in incredible discomfort.

I ended up having to stay in the ER longer so they could do an EKG and blood work, which they hadn’t originally intended to do, but with the heart rate spike they wanted to make sure nothing else was going on. Luckily, that stuff came back ok (although I was deficient in potassium and had to drink a nasty concoction to help that).

On the plus side, the migraine is better, but still not feeling great. Going to try to take it easy all weekend.

31 thoughts on “Horrible ER Experience

  1. Hi Maranda, I sympathize and know that hellish experience when the medication is worse than the migraine. I really should be going to the hospital myself these days, but have been delaying and just hoping things will resolve by themselves. I really enjoy your blog. Thank you. Sending you lots of love.

    Liked by 1 person

  2. I pray you find relief soon my friend. Going into the ER is never fun, your experience brought back memories of a similar situation for me. I was given a more powerful steroid called Prendesone (sp?) and it made me feel like I wanted to jump out of my skin!! Terrible panic attacks ensued. I hope the worst is over andtjis weekend you find some rest, peace and healing🙏❤

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s